Alert archive / Wyoming / High Wind Warnings in 2014
High Wind Warning 11, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Feb 18, 2014, 11:41 PM MST for 4 counties in Wyoming. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2014, 11:41 PM MST (06:41 UTC)
- Expired
- Feb 19, 2014, 6:15 PM MST
- In force
- 19 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 6.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2426 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564 WWUS75 KRIW 190641 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1141 PM MST TUE FEB 18 2014 WYZ003-191500- /O.NEW.KRIW.HW.W.0011.140219T0641Z-140219T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1141 PM MST TUE FEB 18 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. * SUMMARY AND TIMING...STRONG WIND GUSTS WILL OCCUR OVERNIGHT INTO THE MORNING HOURS OF WEDNESDAY AROUND CLARK AND ALONG OR NEAR HIGHWAY 120 EAST OF CLARK. THIS STRONG WIND IS NOT EXPECTED IN CODY OR SOUTH OF CODY. * WIND...WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS FROM 80 TO 105 MPH WILL BE POSSIBLE. PEAK WIND SPEEDS ON THE WEST SIDE OF CLARK HAVE RANGED FROM 93 TO 104 MPH BETWEEN 1045 PM AND 1130 PM. * IMPACTS...DANGEROUS CROSS WINDS WILL HAMPER TRAVEL IN AROUND CLARK AND ALONG HIGHWAY 120 NORTH OF CODY TO NEAR CLARK OVERNIGHT. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID THIS AREA IF AT ALL POSSIBLE UNTIL THE WIND SPEEDS DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
5 follow-up statements
630 WWUS75 KRIW 190900 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 200 AM MST WED FEB 19 2014 WYZ019-020-191500- /O.EXB.KRIW.HW.W.0011.000000T0000Z-140219T2100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 200 AM MST WED FEB 19 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...WEST TO SOUTHWEST WINDS AHEAD OF A COLD FRONT WILL SLOWLY INCREASE IN SPEED THROUGH THE MORNING HOURS...PEAKING BETWEEN LATE MORNING AND NOON. THE WINDS WILL RELAX BY MID AFTERNOON AFTER THE COLD FRONT PASSES BY. * WIND...WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS FROM 50 TO 60 MPH WILL BE POSSIBLE. * IMPACTS...DANGEROUS CROSS WINDS WILL HAMPER TRAVEL ALONG HIGHWAYS 789...220...AND 287 BETWEEN JEFFERY CITY AND CASPER. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE VERY CAUTIOUS IF DRIVING IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ003-191500- /O.CON.KRIW.HW.W.0011.000000T0000Z-140219T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 200 AM MST WED FEB 19 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * SUMMARY AND TIMING...STRONG WIND GUSTS WILL OCCUR INTO THE MORNING HOURS AROUND CLARK AND ALONG OR NEAR HIGHWAY 120 EAST OF CLARK. THIS STRONG WIND IS NOT EXPECTED IN CODY OR SOUTH OF CODY. * WIND...WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS FROM 80 TO 105 MPH WILL BE POSSIBLE. WIND GUST SPEEDS ON THE WEST SIDE OF CLARK HAVE RANGED FROM 70 TO 85 MPH BETWEEN EARLIER THIS MORNING. * IMPACTS...DANGEROUS CROSS WINDS WILL HAMPER TRAVEL IN AROUND CLARK AND ALONG HIGHWAY 120 NORTH OF CODY TO NEAR CLARK OVERNIGHT. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD AVOID THIS AREA IF AT ALL POSSIBLE UNTIL THE WIND SPEEDS DECREASE LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
379 WWUS75 KRIW 191133 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 433 AM MST WED FEB 19 2014 WYZ003-191245- /O.CAN.KRIW.HW.W.0011.000000T0000Z-140219T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 433 AM MST WED FEB 19 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. THE EXTREMELY STRONG WINDS NEAR CLARK EARLIER TONIGHT HAVE WEAKENED SUBSTANTIALLY...AND ARE NO LONGER EXPECTED TO REACH HIGH WIND CRITERIA. $$ WYZ019-020-192100- /O.CON.KRIW.HW.W.0011.000000T0000Z-140219T2100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 433 AM MST WED FEB 19 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...STRONG WEST TO SOUTHWEST WINDS WILL OCCUR THROUGH EARLY AFTERNOON AHEAD OF A COLD FRONT. THE STRONGEST WINDS ARE EXPECTED BETWEEN 10 AM AND 1 PM. THE WINDS WILL RELAX BY MID AFTERNOON AFTER THE COLD FRONT PASSES BY. * WIND...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...DANGEROUS CROSS WINDS WILL HAMPER TRAVEL ALONG HIGHWAYS 789...220...AND 287 BETWEEN JEFFERY CITY AND CASPER. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE VERY CAUTIOUS IF DRIVING IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ TEAM RIVERTON/21
481 WWUS75 KRIW 191447 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 747 AM MST WED FEB 19 2014 WYZ030-192100- /O.EXB.KRIW.HW.W.0011.140219T2000Z-140220T0300Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 747 AM MST WED FEB 19 2014 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING. * SUMMARY AND TIMING...STRONG WEST TO SOUTHWEST WINDS WILL OCCUR THROUGH EARLY AFTERNOON AHEAD OF A COLD FRONT. THE STRONGEST WINDS ARE EXPECTED BETWEEN 1 PM AND 8 PM MST. THE WINDS WILL RELAX BY 8 PM MST AFTER THE COLD FRONT PASSES BY. * WIND...WEST TO SOUTHWEST 35 TO 40 MPH WITH GUSTS AROUND 65 MPH. * IMPACTS...DANGEROUS CROSS WINDS WILL HAMPER TRAVEL ALONG INTERSTATE 80 AND HIGHWAY 430. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE VERY CAUTIOUS IF DRIVING IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-020-192100- /O.CON.KRIW.HW.W.0011.000000T0000Z-140219T2100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 747 AM MST WED FEB 19 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...STRONG WEST TO SOUTHWEST WINDS WILL OCCUR THROUGH EARLY AFTERNOON AHEAD OF A COLD FRONT. THE STRONGEST WINDS ARE EXPECTED BETWEEN 10 AM AND 1 PM. THE WINDS WILL RELAX BY MID AFTERNOON AFTER THE COLD FRONT PASSES BY. * WIND...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...DANGEROUS CROSS WINDS WILL HAMPER TRAVEL ALONG HIGHWAYS 789...220...AND 287 BETWEEN JEFFERY CITY AND CASPER. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE VERY CAUTIOUS IF DRIVING IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
333 WWUS75 KRIW 192043 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 143 PM MST WED FEB 19 2014 WYZ019-020-192145- /O.EXP.KRIW.HW.W.0011.000000T0000Z-140219T2100Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 143 PM MST WED FEB 19 2014 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON. $$ WYZ030-200300- /O.CON.KRIW.HW.W.0011.000000T0000Z-140220T0300Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 143 PM MST WED FEB 19 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * SUMMARY AND TIMING...STRONG WEST TO SOUTHWEST WINDS WILL OCCUR THROUGH THE AFTERNOON INTO THE EVENING AHEAD OF A COLD FRONT. THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 8 PM MST. THE WINDS WILL RELAX BY 8 PM MST AFTER THE COLD FRONT PASSES BY. * WIND...WEST TO SOUTHWEST 35 TO 40 MPH WITH GUSTS AROUND 65 MPH. * IMPACTS...DANGEROUS CROSS WINDS WILL HAMPER TRAVEL ALONG INTERSTATE 80 AND HIGHWAY 430. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE VERY CAUTIOUS IF DRIVING IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
625 WWUS75 KRIW 200115 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 615 PM MST WED FEB 19 2014 WYZ030-200215- /O.CAN.KRIW.HW.W.0011.000000T0000Z-140220T0300Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 615 PM MST WED FEB 19 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. STRONG WIND SPEEDS ARE NO LONGER EXPECTED IN THIS AREA. A WEST WIND OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 18, 10:58 PM MST, 43 minutes earlier.
Area forecast discussion, Feb 18, 10:58 PM MST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1058 PM MST TUE FEB 18 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY (ISSUED AT 302 PM MST) THE BRIEF TONE DOWN IN ACTIVE WEATHER LOOKS TO BE OVER TONIGHT AS YET ANOTHER IN THE NEVER ENDING SERIES OF PACIFIC SYSTEMS MOVES INTO WESTERN WYOMING TO BRING ANOTHER BOUT OF SNOW. WITH THE CONTRAST IN THE WEATHER BETWEEN WEST AND EAST OF THE DIVIDE WE WILL SPLIT THE DISCUSSION UP ACCORDINGLY. WEST OF THE DIVIDE...THE CONCERN...ONCE AGAIN...WILL BE FOR SNOW ACROSS THE WEST. AND...UNLIKE THE LAST ONE...THERE LOOKS TO BE SUFFICIENT COLD AIR IN PLACE FOR THE EVENT TO BE ALL SNOW. SOME LIGHT SNOW SHOWERS CONTINUE THIS AFTERNOON WITH SOME FAVORABLE OROGRAPHICS AND THESE WILL CONTINUE INTO THE EVENING. THE MAIN EVENT SHOULD BEGIN LATE THIS EVENING WITH SNOW SHOWERS BECOMING STEADIER AND HEAVIER AND WARM ADVECTION BEGINS IN DEEPER LIFT. THE STEADIEST SNOW IS EXPECTED LATE TONIGHT INTO TOMORROW MORNING THEN TAPERING OFF IN THE AFTERNOON AFTER THE PASSAGE OF THE FRONT AND TROUGH AXIS. MODELS ARE ACTUALLY IN DECENT AGREEMENT...THAT IS A CHANGE...IN AMOUNTS OF QPF. WITH THE SYSTEM EXPECTED TO BE A QUICK HITTER...WE WILL STICK TO ADVISORIES FOR ALL AREAS. A FEW FAVORED WESTERN FACING SLOPES COULD PICK UP MORE THAN A FOOT...BUT WITH MINIMAL IMPACTS TO THE VAST MAJORITY OF THE PUBLIC. THE MODELS DO SHOW SOME DECENT 700 MILLIBAR WINDS OF AROUND 50 KNOTS SO THERE WILL BE SOME BLOWING AND DRIFTING OF THE SNOW. SNOW SHOULD BECOME LIGHT BY LATE AFTERNOON WITH THE SYSTEM SHIFTING EAST. EAST OF THE DIVIDE...THE WEATHER HERE LOOKS TO BEGIN TO TURN TOWARD COOLER CONDITIONS. AS FOR TONIGHT...WINDS WILL INCREASE AS THE PRESSURE GRADIENT BEGINS TO TIGHTEN AND 700 MILLIBAR WINDS CONTINUE TO INCREASE. THE FIRST PLACES TO SEE IT WILL BE THE USUAL SUSPECTS...MAINLY THE RED DESERT THROUGH CASPER AND THE FAVORED AREAS OF THE CODY FOOTHILLS. SOME GUSTS MAY APPROACH HIGH WIND NEAR EVERYONE'S FAVORITE CROSSROAD...CLARK. HOWEVER...IT LOOKS BORDERLINE AND I AM RELUCTANT TO ISSUE WIND HIGHLIGHTS FOR A PLACE WHERE THE NAME FOR A 50 MPH WIND GUST IS TUESDAY. SO WE WILL STICK WITH AN SPS FOR NOW. WINDS WILL INCREASE ACROSS MANY AREAS EAST OF THE DIVIDE ON WEDNESDAY AS THE FRONT APPROACHES. THE GFS MOS HAS SOME HIGH WIND CRITERIA FOR ROCK SPRINGS. HOWEVER...IT TENDS TO OVERDO THE WIND. NEVERTHELESS...A WINDY TIME AND DEFINITELY A TOUPEE ALERT DAY WITH GUSTS TO 50 MPH CERTAINLY POSSIBLE FOR THE GREEN AND RATTLESNAKE RANGE...NATRONA COUNTY AND EASTERN SWEETWATER COUNTY. NOW AS FOR THE CHANCE OF PRECIPITATION...THE MODELS DO DIFFER WITH THE GFS AND EUROPEAN WETTER THAN THE NAM. ALL MODELS ARE HINTING AT THE HEAVIER QPF IN EASTERN PORTIONS OF THE COUNTY WARNING AREA. CONTINUITY SHOWED THIS FAIRLY WELL SO FEW CHANGES WERE MADE. ALSO...MUCH OF THE PRECIPITATION MAY FALL AS RAIN WITH TEMPERATURES EXPECTED TO RISE INTO THE 40S BEFORE THE FRONT ARRIVES. BUT...IN OUR OPINION AT THIS TIME THE STRONG DOWNSLOPING FLOW WILL PREVENT A LOT OF PRECIPITATION FROM FALLING. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY SOMEWHAT COMPLICATED FORECAST IN THE EXTENDED FOR WEST CENTRAL WYOMING. FIRST...LOOKS LIKE A TRICKY NORTHWEST FLOW SETS UP ALOFT FOR MOST OF THE EXTENDED PERIOD. IN ADDITION...IT WILL BE SOMEWHAT DIFFICULT TO TIME BOTH CLOUD COVER AND SURFACE FRONTS WITH THIS PATTERN. MORE CERTAIN WILL BE PERIODS OF SNOW OR SNOW SHOWERS OVER THE WESTERN AND NORTHERN MOUNTAINS DURING THIS PERIOD. FAST FLOW ALOFT WILL PUSH ANY WEATHER OUT OR AWAY FROM FORECAST AREA WEDNESDAY NIGHT WITH DECREASING SNOW IN THE MOUNTAINS. THEN COOLER WITH WEAK SHORT WAVE RIDGING OVER WYOMING ON THURSDAY. LITTLE OR NO PRECIPITATION EXPECTED INTO THURSDAY EVENING. THEN ANOTHER SHOT OF COLD AIR WITH ASSOCIATED COLD FRONT BY EARLY FRIDAY. MODELS HINTING AT MORE OF A RAW DAY ACROSS THE FORECAST AREA ON FRIDAY WITH GUSTY NORTH TO NORTHWESTERLY SURFACE WIND. DOES NOT LOOK LIKE MUCH PRECIPITATION...SNOW...FOR THE LOWER ELEVATIONS FRIDAY INTO FRIDAY NIGHT BUT WILL KEEP LOW POPS FOR NOW. AGAIN...BETTER CHANCE FOR THE WESTERN AND NORTHERN MOUNTAINS...ESPECIALLY THURS NIGHT INTO FRIDAY. WEAK SURFACE HIGH PRESSURE THEN SETTLES IN FOR SATURDAY WITH LESS WIND AND GENERALLY DRY WEATHER. HOWEVER...FLOW ALOFT SHOULD AID IN SCATTERED MOUNTAIN SNOW SHOWERS. LACK OF DYNAMICS ALOFT SHOULD NOT SUPPORT ANYTHING MORE THAN SCATTERED PRECIPITATION FOR THE HIGH COUNTRY INTO SATURDAY NIGHT. TEMPERATURES ARE TO REMAIN COOL. MEDIUM RANGE MODELS THEN INCREASE ACTIVE WEATHER FOR MOST OF REGION LATER SUNDAY INTO MONDAY. COMBINED WITH ANOTHER SURFACE COLD FRONT...THIS IS WHEN FLOW ALOFT SHOULD SUPPORT MORE SNOWFALL. PIECES OF UPPER LEVEL JET WILL MOVE OVER WYOMING SUNDAY MORNING THROUGH MONDAY. THE NORTHERN AND EASTERN PARTS OF FORECAST AREA COULD FALL UNDER FAVORABLE REGION OF THE JET. AND KEEP IN MIND LOW LEVEL UPSLOPE FLOW WILL BE OCCURRING DURING THIS TIME EAST OF THE DIVIDE. AS A RESULT...WILL LIKELY BUMP UP POPS SUNDAY EVENING INTO MONDAY. WILL CONTINUE TO MONITOR WITH NEXT FEW MODEL RUNS. TUESDAY SHOULD BE BACK TO DRY MOST AREAS AS MID TO UPPER LEVEL RIDGE BUILDS OVER THE REGION. HOWEVER...TUESDAY MORNING COULD BE QUITE COLD. && .AVIATION.../06Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY NIGHT. A COLD FRONT WILL BE MOVING THROUGH THE REGION FROM 17Z UNTIL 22Z. THIS WILL BRING WITH IT SCATTERED RAIN AND SNOW SHOWERS. LOCAL MVFR CONDITIONS MAY OCCUR AT TIMES DUE TO LOWER CLOUDS AND LOWERED VISIBILITY. THE SHOWERS WILL END BY 03Z THURSDAY EAST OF THE DIVIDE. WINDY WEATHER WILL ALSO OCCUR MOST OF THE DAY AHEAD AND BEHIND THE COLD FRONT. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES SNOW WILL DEVELOP OCCUR THIS MORNING. A COLD FRONT MOVES THROUGH THE REGION BETWEEN 12Z AND 17Z. MVFR/IFR CONDITIONS WILL OCCUR WITH MOUNTAINS OBSCURED. THE SNOW WILL DECREASE TO SNOW SHOWERS IN THE WESTERN MOUNTAINS AND VALLEYS BY 00Z. EXPECT SCATTERED SNOW SHOWERS THROUGH 12Z THURSDAY AND LOCAL MVFR CONDITIONS. && .FIRE WEATHER... SNOWFALL WILL INCREASE TONIGHT IN WESTERN WYOMING AND BECOME HEAVIER WEDNESDAY WITH LIGHTER PRECIPITATION SPREADING INTO AREAS EAST OF THE DIVIDE AS A COLD FRONT SWEEPS ACROSS THE AREA. WINDS WILL INCREASE AND VEER IN MANY AREAS EAST OF THE DIVIDE WEDNESDAY WITH GUSTY WINDS REMAINING IN SOUTHERN WYOMING. ANOTHER SNOW EVENT IS ANTICIPATED FOR THURSDAY NIGHT WITH MORE PRECIPITATION POSSIBLY SPREADING INTO AREAS EAST OF THE DIVIDE. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 5 PM MST WEDNESDAY WYZ001-002-012>014-023>025. && SHORT TERM...HATTINGS LONG TERM...KPL AVIATION...AR FIRE WEATHER...HATTINGS
Hazardous weather outlook, Feb 18, 2:35 PM MST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 235 PM MST TUE FEB 18 2014 WYZ001>020-022>030-191200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 235 PM MST TUE FEB 18 2014 ...WINTER WEATHER ADVISORY IS IN EFFECT FOR THE WESTERN MOUNTAINS LATE TONIGHT THROUGH TOMORROW... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW WILL DEVELOP IN THE WEST THIS EVENING AND BECOME STEADIER AND HEAVIER TONIGHT. PLEASE SEE WINTER WEATHER PRODUCTS FOR DETAILS. GUSTY WINDS WILL OCCUR IN THE CODY FOOTHILLS AND FROM ROCK SPRINGS THROUGH CASPER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY WEDNESDAY...SIGNIFICANT SNOWFALL POSSIBLE ACROSS THE WEST WITH STRONG TO WIND EAST OF THE DIVIDE. PLEASE SEE WINTER WEATHER PRODUCTS FOR DETAILS. SATURDAY THROUGH MONDAY...SHARPLY COLDER EAST OF THE DIVIDE... ESPECIALLY THE BIGHORN BASIN OVER TO JOHNSON COUNTY WITH PERIODS OF LIGHT SNOW POSSIBLE WITH HIGHS GENERALLY IN THE 20S. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS OF 50 MPH OR GREATER. THANKS YOU. TEAM RIVERTON
In the hours before
Special weather statement, Feb 18, 11:08 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1108 PM MST TUE FEB 18 2014 WYZ020-191000- NATRONA COUNTY LOWER ELEVATIONS- 1108 PM MST TUE FEB 18 2014 THROUGH THE REST OF TONIGHT...STRONG SOUTHWEST WINDS BETWEEN 30 AND 40 MPH...WITH GUSTS TO 55 MPH WILL OCCUR ALONG OUTER DRIVE IN CASPER. WEAKER...BUT STILL WINDY...SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WILL BE MORE COMMON...ACROSS THE REST OF CASPER AND NATRONA COUNTY. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS IF TRAVELING ALONG OUTER DRIVE IN CASPER TONIGHT. 21
Nearby
High Wind Warnings in Wyoming, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.